Alert archive / New Jersey / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 48, NWS New York, NY

July 11, 2006Passaic County, New Jersey

NWS New York, NY issued this severe thunderstorm warning at Jul 11, 2006, 4:01 PM EDT for Passaic County, New Jersey. It was in force for 29 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 11, 2006, 4:01 PM EDT (20:01 UTC)
Expired
Jul 11, 2006, 4:30 PM EDT
In force
29 min
Issued by
NWS New York, NY
Area
Counties, with a storm outline in the text

County Passaic County, NJ

The radar

The Philadelphia radar (KDIX), 119 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 11, 4:08 PM EDTHAIL 0.886 Nnw Lincoln Park, NJNICKEL SIZE HAIL IN BUTLER

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 11, 12:16 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 8.0 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2006-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1907 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2006-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 126 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1907 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
821 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
126 m²/s²
0-3 km storm-relative helicity
147 m²/s²
Significant tornado parameter
0.8
Supercell composite
4.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KOKX 112001
SVROKX
NJC031-112030-
/O.NEW.KOKX.SV.W.0048.060711T2001Z-060711T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE UPTON NY
401 PM EDT TUE JUL 11 2006

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL PASSAIC COUNTY IN NORTHEAST NEW JERSEY...

* UNTIL 430 PM EDT...

* AT 359 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  BUTLER...OR ABOUT NEAR PEQUANNOCK TOWNSHIP...AND MOVING EAST AT 15
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BLOOMINGDALE BY 410 PM.
  POMPTON LAKES BY 415 PM.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 4105 7450 4096 7448 4094 7419 4109 7424

$$
2 follow-up statements
000 
WWUS51 KOKX 112021
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
421 PM EDT TUE JUL 11 2006

NJC031-112030-
/O.CON.KOKX.SV.W.0048.000000T0000Z-060711T2030Z/
PASSAIC NJ-
421 PM EDT TUE JUL 11 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR CENTRAL PASSAIC COUNTY...

AT 420 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR POMPTON LAKES...MOVING EAST AT 15 MPH.

THIS STORM HAS A HISTORY OF PRODUCING QUARTER SIZE HAIL. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

LAT...LON 4105 7450 4096 7448 4094 7419 4109 7424

$$
000 
WWUS51 KOKX 112034
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
435 PM EDT TUE JUL 11 2006

NJC031-112045-
/O.EXP.KOKX.SV.W.0048.000000T0000Z-060711T2030Z/
PASSAIC NJ-
435 PM EDT TUE JUL 11 2006

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL PASSAIC COUNTY EXPIRES
AT 430 PM EDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM TUESDAY
EVENING FOR SOUTHERN CONNECTICUT AND NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

LAT...LON 4105 7450 4096 7448 4094 7419 4109 7424

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 3:05 PM EDT, 56 minutes earlier.

Area forecast discussion, Jul 11, 3:05 PM EDT, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
305 PM EDT TUE JUL 11 2006

.NEAR TERM (THIS EVENING THROUGH WEDNESDAY NIGHT)...
A WEAKENING SURFACE FRONT WILL APPROACH THE AREA FROM THE WEST THIS
EVENING. WITH MODERATE INSTABILITY DEVELOPING AHEAD OF THIS FEATURE
AND WITH THIS WEAK FRONTAL BOUNDARY SLIPPING IN...WE WILL SEE AT
LEAST SCATTERED CONVECTION FIRING ACROSS NORTHERN AND WESTERN ZONES.
THESE WOULD DRIFT EASTWARD INTO THIS EVENING AND MAY AFFECT THE
EASTERN ZONES AS WELL ALTHOUGH ACTIVITY SHOULD BE RAPIDLY WEAKENING
AT THAT TIME WITH LOSS OF HEATING. SOME OF THESE MAY REACH SEVERE
LEVELS AND IS THE REASON THAT A SEVERE THUNDERSTORM WATCH HAS BEEN
POSTED FOR THE ENTIRE REGION. DAMAGING WINDS...LARGE HAIL AND HEAVY
RAIN ARE POSSIBLE WITH THE STRONGER STORMS.

WILL KEEP A MINIMAL CHANCE GOING THROUGH TONIGHT AS BOUNDARY STALLS
OUT AND REMAINS ACROSS THE AREA.

FOR WEDNESDAY...THE STALLED OUT SURFACE BOUNDARY WILL BEGIN TO MOVE
NORTHWARD AS A WARM FRONT WHILE PARENT LOW SLIDES ACROSS SOUTHERN
NEW YORK STATE. THIS LOW WILL CONTINUE EASTWARD...PASSING INTO
CENTRAL NEW ENGLAND LATE WEDNESDAY NIGHT. THE LOW WILL ALSO DRAG A
COLD FRONT EASTWARD...REACHING THE APPALACHIANS BY BEFORE DAYBREAK
THURSDAY.

THE HIGHEST THREAT OF PRECIPITATION SHOULD OCCUR NORTH OF THE WARM
FRONT AND ALONG AND JUST AHEAD OF THE COLD FRONT. AS SUCH...THE
TRI-STATE REGION IS NOT EXPECTED TO SEE A GREAT DEAL OF
PRECIPITATION WEDNESDAY AS BULK OF RAIN WILL BE FALLING NORTH OF THE
WARM FRONT WHICH WILL BE NORTH OF THE LOCAL AREA. SHOWERS ASSOCIATED
WITH THE COLD FRONT NOT LIKELY TO ARRIVE UNTIL AFTER SUNSET SO THE
DAY MAY ONLY SEE SOME SCATTERED CONVECTION IN THE WARM AND UNSTABLE
AIRMASS ACROSS OUR AREA...THUS ONLY CHANCE POPS.

AS WEDNESDAY NIGHT PROGRESSES THE THREAT OF SHOWERS SHOULD INCREASE
TO LIKELY AS THEY MOVE IN FROM THE WEST AHEAD OF THE COLD FRONT.
LOCALLY HEAVY RAIN BECOMES A THREAT AT THIS TIME WITH PWATS
INCREASING TO OVER 2.

TEMPERATURES SHOULD AVERAGE NEAR NORMAL THROUGH THE PERIOD.
&&

.SHORT TERM (THURSDAY THROUGH FRIDAY)...
STILL LOOKING AT SIGNIFICANT MODEL DIFFERENCES IN HANDLING THE
SITUATION ACROSS THE NORTHEAST THROUGH THIS TIME PERIOD WITH THE GFS
REMAINING FAR MORE PROGRESSIVE. FORECAST WILL CONTINUE TO BE A BLEND
ALTHOUGH WILL TEND TO FAVOR THE SLOWER NAM. BASICALLY...THE SURFACE
LOW IS EXPECTED BE OVER CENTRAL NEW ENGLAND THURSDAY MORNING WITH
ITS TRAILING COLD FRONT LYING MORE OR LESS ALONG THE APPALACHIANS.
WOULD EXPECT THREAT OF SHOWERS TO REMAIN AT LIKELY THROUGHOUT THE
DAY AS THE FRONT DRIFTS ACROSS THE REGION...REACHING THE FAR EASTERN
ZONES BY EVENING. WILL CONTINUE WITH MENTION OF LOCALLY HEAVY RAIN
ALTHOUGH SUPPORT FOR THIS SHOULD BE MOVING AWAY TO THE NORTHEAST.

DRIER AIR FILTERS IN THURSDAY NIGHT AND FRIDAY AS WEAK HIGH BUILDS
DOWN ACROSS NEW ENGLAND. THE NORTHERN PART OF THE COLD FRONT WILL
MOVE WELL OFFSHORE FRIDAY WITH THE SOUTHERN PART STALLING OUT
THROUGH THE MID ATLANTIC STATES.

TEMPERATURES ARE EXPECTED TO RISE A BIT EACH DAY...AVERAGE ABOUT 5
DEGREES ABOVE NORMAL BY FRIDAY.
&&

.LONG TERM (FRIDAY NIGHT THROUGH TUESDAY)...
HIGH PRESSURE AT THE SURFACE WILL BE IN CONTROL OF THE WEATHER
THROUGH AT LEAST THE WEEKEND. WITH HIGH PRESSURE BUILDING ALOFT AS
WELL...EXPECTING TEMPERATURES TO CLIMB TO AROUND 90 OR ABOVE DURING
THE WEEKEND FOR THE CITY AND SOME INTERIOR SECTIONS...THEN COOL OFF
SLIGHTLY MONDAY AND TUESDAY AS 850 MB TEMPS COOL SLIGHTLY.

THE HIGH PRESSURE RIDGE SHOULD BE ABLE TO KEEP A LID ON CONVECTION
THROUGH THE WEEKEND INTO THE DAYLIGHT HOURS OF MONDAY...SO WILL KEEP
THE ENTIRE CWA IN THE GRIDS THROUGH THIS TIME. A COLD FRONT WILL
THEN APPROACH THE AREA MONDAY NIGHT INTO TUESDAY WITH AN INCREASING
CHANCE OF POPS THROUGH THE PERIOD...BUT NOTHING HIGHER THAN CHC POPS
ATTM.
&&

.AVIATION...
WITH THE ENTIRE CWA UNDER A SEVERE THUNDERSTORM WATCH...HAVE AT
LEAST CHANCE OF TSTM THROUGH 0Z WED ACROSS ALL TERMINALS WITH BEST
ESTIMATE OF PERIOD OF LIKELY CONVECTION UP UNTIL THEN. DRY WEATHER
THEREAFTER ALONG WITH MOSTLY MVFR VSBYS IN HZ/BR. EXPECTING KISP TO
LOWER TO LOW-END MVFR CIGS AFTER MIDNIGHT TONIGHT MUCH LIKE LAST
NIGHT. KHPN AND KGON MAY HAVE VSBYS LOWER TO IFR AFTER 08-09Z IN
FOG. GENERALLY LIGHT SW WINDS ACROSS THE TERMINALS THROUGH THE
FORECAST PERIOD.
&&

.MARINE...
AS REGION REMAINS UNDER INFLUENCE OF BERMUDA HIGH INTO THURSDAY
EXPECT CONDITIONS TO REMAIN SUB-SCA THROUGH WEDNESDAY WITH WINDS OUT
OF THE S-SW. SEAS BEGIN TO INCREASE TO SCA LEVELS ON PERSISTENT S-SW
FLOW WED NIGHT OVER FAR COASTAL WATERS TO 5-6 FT ESPECIALLY 10-20NM
OUT. SINCE THIS IS 3RD PERIOD WILL NOT GO WITH SCA AS WAVE WATCH HAS
HAD A TENDENCY TO BRING SEAS UP TO FAST OF LATE...SO THIS IS NOT A
HIGH CONFIDENCE EVENT JUST YET. SEAS STAY UP THU...WITH APPROACHING
COLD FRONT TIGHTENING GRADIENT...AND THEN ON INITIAL NW FLOW BEHIND
FRONT THU NIGHT. SEAS SHOULD SUBSIDE BENEATH SCA LEVELS FRI WITH
RELAXING GRADIENT AS WEAK HIGH PRESSURE BUILDS IN FOR THE
WEEKEND...KEEPING WINDS AND SEAS ON THE LOW SIDE.
&&

.HYDROLOGY...
FOR THIS EVENING THROUGH TONIGHT...LOOKING FOR 1/10 TO 1/4 INCH
ACROSS NORTHWESTERN ZONES...WITH 1/10 INCH OR LESS ELSEWHERE ACROSS
THE CWA.  FOR WEDNESDAY THROUGH THURSDAY...A MORE SIGNIFICANT AMOUNT
OF RAIN IS BEING LOOKED AT. AMOUNTS OF BETWEEN 1/2 TO 1 INCH MAY
OCCUR ACROSS SOUTHERN ZONES WITH 1 TO LOCALLY 2 INCH ACROSS NORTHERN
ZONES.

DO NOT EXPECT TO SEE ANY FLOODING ISSUES OF CONSEQUENCE ARISE BASED
ON THESE FIGURES...ALTHOUGH SOME LOCALIZED URBAN AND SMALL STREAMS
FLOODING PROBLEMS MAY COME INTO PLAY AT TIMES...ESPECIALLY IF
SHOWERS BEGIN TO TRAIN ACROSS THE SAME AREAS.
&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NJ...NONE.
NY...NONE.
MARINE...NONE.
&&
Hazardous weather outlook, Jul 11, 12:38 PM EDT, 3 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE UPTON NY
1238 PM EDT TUE JUL 11 2006

CTZ005>012-NJZ002>006-011-NYZ067>081-120000-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN-
EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-
BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
1238 PM EDT TUE JUL 11 2006

...SEVERE THUNDERSTORM WATCH 591 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT
CHANCE OF SHOWERS AND THUNDERSTORMS INTO THIS EVENING. SOME
THUNDERSTORMS MAY BE SEVERE WITH HEAVY RAINFALL...LARGE HAIL AND
DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THERE IS A CHANCE OF THUNDERSTORMS AGAIN WEDNESDAY AND WEDNESDAY
NIGHT...SOME OF WHICH MAY REACH SEVERE LIMITS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS REQUESTED.

ANZ330-335-338-350-353-355-120000-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
1238 PM EDT TUE JUL 11 2006

...SEVERE THUNDERSTORM WATCH 591 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC
COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT
CHANCE OF SHOWERS AND THUNDERSTORMS INTO THIS EVENING. SOME
THUNDERSTORMS MAY BE SEVERE WITH HEAVY RAINFALL...LARGE HAIL AND
DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THERE IS A CHANCE OF THUNDERSTORMS AGAIN WEDNESDAY AND WEDNESDAY
NIGHT...SOME OF WHICH MAY REACH SEVERE LIMITS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS REQUESTED.

In the hours before

Special weather statement, Jul 11, 12:29 PM EDT, 3 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
1229 PM EDT TUE JUL 11 2006

NYZ067-111700-
ORANGE-
1229 PM EDT TUE JUL 11 2006

...SPECIAL WEATHER STATEMENT FOR NEAR SEVERE THUNDERSTORMS FOR ORANGE
COUNTY...

AT 1226 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 6 MILES WEST OF FLORIDA...OR 6 MILES SOUTH OF
MIDDLETOWN...AND MOVING SOUTHEAST AT 15 MPH.

THIS STORM WILL BE...
  NEAR FLORIDA BY 1245 PM.
  NEAR CHESTER BY 1255 PM.
  5 MILES WEST OF MONROE BY 100 PM.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE EXPECTED WITH THIS
STORM.
Special weather statement, Jul 11, 12:59 PM EDT, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
1259 PM EDT TUE JUL 11 2006

NYZ067-111800-
ORANGE-
1259 PM EDT TUE JUL 11 2006

...SPECIAL WEATHER STATEMENT FOR NEAR SEVERE THUNDERSTORMS FOR ORANGE
COUNTY...

AT 1255 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR CHESTER...OR NEAR GOSHEN...AND MOVING EAST
AT 25 MPH.

THIS STORM WILL BE...
  NEAR MONROE BY 105 PM.
  NEAR HARRIMAN BY 110 PM.
  NEAR WEST POINT BY 120 PM.

SMALL HAIL...AND WINDS IN EXCESS OF 40 MPH ARE EXPECTED WITH THIS
STORM.
Special weather statement, Jul 11, 1:39 PM EDT, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
139 PM EDT TUE JUL 11 2006

CTZ006-111830-
NORTHERN NEW HAVEN-
139 PM EDT TUE JUL 11 2006

...SPECIAL WEATHER STATEMENT FOR NEAR SEVERE THUNDERSTORMS FOR NEW
HAVEN COUNTY...

AT 138 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WOLCOTT...AND MOVING NORTHEAST AT 30 MPH.

SMALL HAIL AND WINDS IN EXCESS OF 40 MPH ARE EXPECTED WITH THIS
STORM.
Local storm report, Jul 11, 2:48 PM EDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE UPTON NY
248 PM EDT TUE JUL 11 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0155 PM     HAIL             CHESTER                 41.36N 74.28W
07/11/2006  E1.00 INCH       ORANGE             NY   TRAINED SPOTTER

0215 PM     TSTM WND DMG     YORKTOWN HEIGHTS        41.27N 73.78W
07/11/2006                   WESTCHESTER        NY   LAW ENFORCEMENT

            TREES DOWN

&&
Special weather statement, Jul 11, 3:07 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
307 PM EDT TUE JUL 11 2006

CTZ006-111945-
NORTHERN NEW HAVEN-
307 PM EDT TUE JUL 11 2006

...SPECIAL WEATHER STATEMENT FOR NEAR SEVERE THUNDERSTORMS FOR NEW
HAVEN COUNTY...

AT 302 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WOLCOTT...AND MOVING EAST AT 15 MPH.

SMALL HAIL AND WINDS IN EXCESS OF 40 MPH ARE EXPECTED WITH THIS
STORM.

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 4:25 PM EDTSevere Thunderstorm WarningOKXBergen44 min

Nearby

Severe Thunderstorm Warnings in New Jersey, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.